Modules with small Loewy length

David Benson, Fergus Reid

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


A module of complexity c for E≅(Z/p)r in characteristic p has Loewy length at least (p−1)(r−c)+1. We study the case of equality. If p is odd, the only rank varieties possible are finite unions of linear subspaces of dimension c , and every such rank variety occurs. If p=2, the variety has to be equidimensional. If such a variety is a finite union of set theoretic complete intersections then it occurs for such a module, but otherwise the situation is unclear. Exterior algebras in any characteristic are also treated, and follow the same behaviour as the case p=2 above.
Original languageEnglish
Pages (from-to)288-299
Number of pages12
JournalJournal of Algebra
Early online date16 Jun 2014
Publication statusPublished - 15 Sept 2014


  • modular representations
  • elementary abelian groups
  • Loewy length


Dive into the research topics of 'Modules with small Loewy length'. Together they form a unique fingerprint.

Cite this